Sussex

Warning over contaminated heroin in Hastings

Generic heroin user
Image caption Police urged anyone taking heroin to seek advice from health professionals

A batch of contaminated heroin circulating in Hastings is believed to have led to a number of drug users requiring hospital treatment.

Sussex Police said a "high number" of people who had taken the drug were subsequently taken to hospital suffering from overdoses.

Det Insp Colin Dowle said the drug was red in colour and appeared to have been mixed with other substances.

He urged anyone taking heroin to seek advice from health professionals.

Earlier this month, a drug being sold as heroin in Surrey was found to contain a potentially lethal sedative called alprazolam.

More than 10 people received hospital treatment after injecting the drug.

In addition, a drug user in Kent died in hospital after injecting heroin contaminated with anthrax, a severe bacterial infection.

More on this story

Related Internet links

The BBC is not responsible for the content of external Internet sites